Alert archive / Oklahoma / Tornado Warnings in 2004

Tornado Warning 59, NWS Norman, OK

November 10, 2004Lincoln County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 10, 2004, 5:42 PM CST for Lincoln County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2004, 5:42 PM CST (23:42 UTC)
Expired
Nov 10, 2004, 6:15 PM CST
In force
33 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Lincoln County, OK

The radar

The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:15 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS54 KOUN 102341
TOROUN
OKC125-110015-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA

* UNTIL 615 PM CST

* AT 541 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF
  TRIBBEY...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...MACOMB AND TRIBBEY

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3510 9708 3503 9704 3512 9679 3533 9686

$$

...SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 10, 2:56 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 10, 2:56 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CST WED NOV 10 2004

.DISCUSSION...
BAND OF RAIN THAT MOVED ACROSS THE AREA THIS MORNING HAS MOVED INTO
EASTERN OK. UPR LOW CONT TO SLOWLY MOVE EAST ALONG THE OK/KS BORDER.
AREA OF SHWRS/TSTMS HAVE DEVELOPED IN NW OK UNDER THE UPR LOW AND
NEAR THE SFC LOW. SHWRS/TSTMS WILL CONT TO BE POSSIBLE AS THE UPR
LOW MOVES EAST AND COLD FRONT MOVES ACROSS THE FA. MINIMAL
INSTABILITY AND STRONG WIND SHEAR COULD BE SUFFICIENT FOR SOME SVR
STORMS TO DEVELOP. THE STRONG COLD FRONT WILL MOVE ACROSS THE AREA
THIS AFTN/TONITE WITH STRONG NORTHERLY WINDS BEHIND THE FRONT. WINDS
WILL REMAIN STRONG DURING THE DAY THURS BEFORE FINALLY DECREASING
LATE IN THE DAY. CLDS WILL KEEP TEMPS FROM HAVING A LARGE DIURNAL
RANGE THRU THURS. AT OR BELOW FREEZING TEMPS POSSIBLE FRI MORNING
ACROSS NW HALF OF FA AS CLDS BEGIN TO CLEAR OUT AND WEAK WINDS...
WITH CLDS HELPING TO KEEP TEMPS FROM DROPPING RAPIDLY THURS NITE
ACROSS SE HALF OF FA. HOWEVER...IF CLDS CLEAR OUT QUICKER THAN
EXPECTED NEAR OR BELOW FREEZING TEMPS WILL BE POSSIBLE ACROSS MUCH
OF THE FA FRI MORNING.

WX PATTERN THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK IS DIFFICULT TO
DISCERN. MODELS NOW SHOWING LOW...CURRENTLY ALONG THE WEST
COAST...MOVING EASTWARD BUT BEING BROKEN UP INTO SEVERAL CHUNKS OF
ENERGY AS STRONGER PIECE OF ENERGY DROPS SOUTH ALONG THE WEST COAST
AND BECOMES MORE DOMINATE EVENTUALLY BECOMING A CLOSED LOW OVER
SOUTHERN CA. THE PIECES OF ENERGY ROTATE AROUND THIS SECOND LOW
WHICH WILL MAKE PRECIP POSSIBLE ACROSS WESTERN PORTIONS OF FA SAT.
MAIN LOW THEN EXITS EAST AND AFFECTS THE AREA EARLY/MIDDLE OF NEXT
WEEK. WITH THIS GFS HAS BECOME MORE ALIGNED WITH EUROPEAN/UKMET BUT
TIMING/POSITIONS STILL UNCERTAIN SO WILL NOT MAKE ANY HUGE CHANGES
IN EXTENDED ATTM...EXCEPT TO HAVE THE HIGHER POPS EARLY/MID WEEK
ASSOCIATED WITH THE MAIN LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  47  33  49 /  50  10  10   0
HOBART OK         41  46  31  47 /  20  10  10   0
WICHITA FALLS TX  45  50  34  49 /  20  10  10   0
GAGE OK           34  43  25  45 /  20  10  10   0
PONCA CITY OK     41  44  29  47 /  60  10  10   0
DURANT OK         51  53  38  51 /  60  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

25
Hazardous weather outlook, Nov 10, 4:58 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST WED NOV 10 2004

OKZ004>048-050>052-TXZ083>090-111300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM
CHEROKEE...TO OKLAHOMA CITY AND NORMAN...TO ARDMORE LINE.

TIMING...
SEVERE THUNDERSTORMS WILL BE MOST LIKELY THROUGH MID EVENING...AND
MOST NUMEROUS OVER CENTRAL AND NORTH-CENTRAL PARTS OF OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE THIS EVENING.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER FAR NORTHERN OKLAHOMA WILL
CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. A SURFACE LOW PRESSURE
CENTER ASSOCIATED WITH THE STORM SYSTEM WILL ALSO MOVE EASTWARD OVER
CENTRAL PARTS OF OKLAHOMA. A DRY LINE WILL ALSO EXTEND SOUTHWARD
FROM THE SURFACE LOW AND MOVE EASTWARD WITH TIME. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS DRY LINE. A
STRONGER COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT IN THE WAKE
OF THE DRY LINE AND STORM SYSTEM.

ALTHOUGH INSTABILITY WILL BE RELATIVELY WEAK...STRONG DEEP LAYER
SHEAR WILL BE SUFFICIENT FOR LOW-TOPPED SUPERCELLS...SOME OF WHICH
MAY PRODUCE WEAK AND SHORT-LIVED TORNADOES. LARGE HAIL WILL ALSO BE
ASSOCIATED WITH ANY SEVERE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
WINDS WILL SHIFT TO THE NORTH TONIGHT BEHIND A STRONG COLD
FRONT...WITH GUSTS OVER 30 MPH COMMON. DRIVERS IN HIGH PROFILE
VEHICLES MAY EXPERIENCE PROBLEMS FROM THE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS EXPECTED.

OTHER HAZARDOUS WEATHER...
BRISK NORTH WINDS GUSTING OVER 30 MPH WILL PERSIST INTO THURSDAY AS
COLDER AIR CONTINUES TO SPREAD INTO THE SOUTHERN PLAINS BEHIND THE
COLD FRONT. TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING OVER
NORTHERN OKLAHOMA FRIDAY MORNING... AND OVER MUCH OF THE AREA BY
SATURDAY MORNING.

THERE WILL BE A SLIGHT CHANCE OF SNOW OR MIXED PRECIPITATION OVER
PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA SATURDAY AND SATURDAY
NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CST THURSDAY NOVEMBER 11TH.

11

In the hours before

Special weather statement, Nov 10, 4:04 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CST WED NOV 10 2004

OKZ025-102215-

OKLAHOMA OK-
404 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF WILL ROGERS AIRPORT
AT 404 PM CST...MOVING NORTHEAST AT 30 MPH. HAIL AND VERY HEAVY RAIN
CAN BE EXPECTED AS THE STORM TRACKS ACROSS OKLAHOMA CITY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Nov 10, 4:15 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CST WED NOV 10 2004

OKZ025-028-029-102230-

CLEVELAND OK-MCCLAIN OK-OKLAHOMA OK-
415 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND
OKLAHOMA COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED JUST NORTH OF DOWNTOWN OKLAHOMA
CITY...OVER WEST EDMOND...AND ABOUT 15 MILES SOUTHWEST OF NORMAN AT
415 PM ...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...HEAVY DOWNPOURS...AND WINDS AROUND 40 MPH ARE POSSIBLE.
Special weather statement, Nov 10, 4:44 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CST WED NOV 10 2004

OKZ026-102300-

LINCOLN OK-
444 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED 16 MILES SOUTHWEST OF
WELLSTON...OR NEAR SPENCER AND JONES AT 444 PM...MOVING NORTHEAST AT
30 MPH. THIS STORM WILL BE MOVING TOWARD THE WELLSTON AND CHANDLER
AREAS.

PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Nov 10, 4:51 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CST WED NOV 10 2004

OKZ028-040-102300-

GARVIN OK-MCCLAIN OK-
451 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF WAYNE AT 451 PM
CST...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GARVIN AND MCCLAIN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Nov 10, 4:56 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CST WED NOV 10 2004

OKZ029-102315-

CLEVELAND OK-
456 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL NORMAN AT 456 PM
CST...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND
OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Nov 10, 5:14 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CST WED NOV 10 2004

OKZ029-030-102330-

CLEVELAND OK-POTTAWATOMIE OK-
514 PM CST WED NOV 10 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CLEVELAND AND
POTTAWATOMIE COUNTIES.

A STRONG THUNDERSTORMS WAS LOCATED FROM EXTREME NORTHEASTERN NORMAN
JUST NORTHEAST OF LAKE THUNDERBIRD. ANOTHER STRONG THUNDERSTORM WAS
LOCATED 10 MILES WEST OF WANETTE AT 514 PM CST. THE STORMS WERE
MOVING EAST AT 20 MPH.

PEOPLE IN CLEVELAND AND POTTAWATOMIE COUNTIES...INCLUDING THE CITY
OF SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

...SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:24 PM CSTSevere Thunderstorm WarningOUNOklahoma36 min
Nov 10, 4:36 PM CSTTornado WarningOUNOklahoma24 min
Nov 10, 4:54 PM CSTTornado WarningOUNLincoln, Oklahoma51 min
Nov 10, 5:41 PM CSTTornado WarningOUNPottawatomie34 min
Nov 10, 5:57 PM CSTTornado WarningOUNPayne48 min

Nearby

Tornado Warnings in Oklahoma, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.